Publications

2020

  • Drton, Mathias; Han, Fang ; Shi, Hongjian: High dimensional independence testing with maxima of rank correlations. Annals of Statistics, 2020 more…
  • Drton, Mathias; Robeva, Elina; Weihs, Luca: Nested covariance determinants and restricted trek separation in Gaussian graphical models. Bernoulli 26 (4), 2020, 2503-2540 more… Full text ( DOI )
  • Jin, Kelly; Wilson, Kenneth A.; Beck, Jennifer N.; Nelson, Christopher S.; Brownridge, George W.; Harrison, Benjamin R.; Djukovic, Danijel; Raftery, Daniel; Brem, Rachel B.; Yu, Shiqing; Drton, Mathias; Shojaie, Ali; Kapahi, Pankaj; Promislow, Daniel: Genetic and metabolomic architecture of variation in diet restriction-mediated lifespan extension in Drosophila. PLOS Genetics 16 (7), 2020, e1008835 more… Full text ( DOI )
  • Shi, Hongjian; Drton, Mathias; Han, Fang: Distribution-Free Consistent Independence Tests via Center-Outward Ranks and Signs. Journal of the American Statistical Association, 2020, 1-16 more… Full text ( DOI )
  • Wang, Y Samuel; Drton, Mathias: High-dimensional causal discovery under non-Gaussianity. Biometrika 107 (1), 2020, 41–59 more… Full text ( DOI )

2019

  • Chen, Wenyu; Drton, Mathias; Wang, Y Samuel: On causal discovery with an equal-variance assumption. Biometrika 106 (4), 2019, 973-980 more… Full text ( DOI )
  • Drton, Mathias; Fox, Christopher; Käufl, Andreas; Pouliot, Guillaume: The maximum likelihood threshold of a path diagram. The Annals of Statistics 47 (3), 2019, 1536-1553 more… Full text ( DOI )
  • Drton, Mathias; Fox, Christopher; Wang, Y. Samuel: Computation of maximum likelihood estimates in cyclic structural equation models. The Annals of Statistics 47 (2), 2019, 663-690 more… Full text ( DOI )
  • McDavid, Andrew; Gottardo, Raphael; Simon, Noah; Drton, Mathias: Graphical models for zero-inflated single cell gene expression. The Annals of Applied Statistics 13 (2), 2019, 848-873 more… Full text ( DOI )
  • Yu, Shiqing; Drton, Mathias; Shojaie, Ali: Generalized Score Matching for Non-Negative Data. Journal of Machine Learning Research 20 (76), 2019, 1-70 more…

2018

  • Drton, Mathias: Algebraic problems in structural equation modeling. The 50th Anniversary of Gröbner Bases, Mathematical Society of Japan, 2018, 35-86 more… Full text ( DOI )
  • Drton, Mathias, Kahle, Thomas, Sturmfels, Bernd, and Uhler, Caroline: Algebraic Statistics. Oberwolfach Reports 14 (2), 2018, 1207-1279 more… Full text ( DOI )
  • Katayama, Shota; Fujisawa, Hironori; Drton, Mathias: Robust and sparse Gaussian graphical modelling under cell-wise contamination. Stat 7 (1), 2018, e181 more… Full text ( DOI )
  • Leung, Dennis; Drton, Mathias: Algebraic tests of general Gaussian latent tree models. Advances in Neural Information Processing Systems 31 31, 2018, 6301-6310 more…
  • Leung, Dennis; Drton, Mathias: Testing independence in high dimensions with sums of rank correlations. The Annals of Statistics 46 (1), 2018, 280-307 more… Full text ( DOI )
  • Weihs, L.; Drton, M.; Meinshausen, N.: Symmetric rank covariances: a generalized framework for nonparametric measures of dependence. Biometrika 105 (3), 2018, 547-562 more… Full text ( DOI )
  • Weihs, Luca; Robinson, Bill; Dufresne, Emilie; Kenkel, Jennifer; Kubjas, Kaie; McGee II, Reginald, Nguyen, Nhan; Robeva, Elina; Drton, Mathias: Determinantal Generalizations of Instrumental Variables. Journal of Causal Inference 6 (1), 2018 more… Full text ( DOI )
  • Yu, Shiqing; Drton, Mathias; Shojaie, Ali: Graphical Models for Non-Negative Data Using Generalized Score Matching. Proceedings of Machine Learning Research 84, 2018, 1781-1790 more…

2017

  • Drton, Mathias and Maathuis, Marloes H.: Structure Learning in Graphical Modeling. Annual Review of Statistics and Its Application 4 (1), 2017, 365-393 more… Full text ( DOI )
  • Drton, Mathias; Lin, Shaowei; Weihs, Luca; Zwiernik, Piotr: Marginal likelihood and model selection for Gaussian latent tree and forest models. Bernoulli 23 (2), 2017, 1202-1232 more… Full text ( DOI )
  • Drton, Mathias; Plummer, Martyn: A Bayesian information criterion for singular models. Journal of the Royal Statistical Society: Series B (Statistical Methodology) 79 (2), 2017, 323-380 more… Full text ( DOI )
  • Keller, Joshua P.; Drton, Mathias; Larson, Timothy; Kaufman, Joel D.; Sandler, Dale P.; Szpiro, Adam A.: Covariate-adaptive clustering of exposures for air pollution epidemiology cohorts. The Annals of Applied Statistics 11 (1), 2017, 93-113 more… Full text ( DOI )
  • Wang, Y. Samuel; Drton, Mathias: Empirical likelihood for linear structural equation models with dependent errors. Stat 6 (1), 2017, 434-447 more… Full text ( DOI )

2016

  • Améndola, Carlos; Drton, Mathias; Sturmfels, Bernd: Maximum Likelihood Estimates for Gaussian Mixtures Are Transcendental. In: Mathematical Aspects of Computer and Information Sciences. Springer International Publishing, 2016, 579-590 more… Full text ( DOI )
  • Barber, Rina Foygel; Drton, Mathias; Tan, Kean Ming: Laplace Approximation in High-Dimensional Bayesian Regression. In: Statistical Analysis for High-Dimensional Data. Springer International Publishing, 2016, 15-36 more… Full text ( DOI )
  • Drton, Mathias; Weihs, Luca: Generic Identifiability of Linear Structural Equation Models by Ancestor Decomposition. Scandinavian Journal of Statistics 43 (4), 2016, 1035-1045 more… Full text ( DOI )
  • Drton, Mathias; Xiao, Han: Wald tests of singular hypotheses. Bernoulli 22 (1), 2016, 38-59 more… Full text ( DOI )
  • Leung, Dennis; Drton, Mathias: Order-invariant prior specification in Bayesian factor analysis. Statistics & Probability Letters 111, 2016, 60-66 more… Full text ( DOI )
  • Leung, Dennis; Drton, Mathias; Hara, Hisayuki: Identifiability of directed Gaussian graphical models with one latent source. Electronic Journal of Statistics 10 (1), 2016, 394-422 more… Full text ( DOI )
  • Lin, Lina; Drton, Mathias; Shojaie, Ali: Estimation of high-dimensional graphical models using regularized score matching. Electronic Journal of Statistics 10 (1), 2016, 806-854 more… Full text ( DOI )
  • Nandy, Preetam; Weihs, Luca; Drton, Mathias: Large-sample theory for the Bergsma-Dassios sign covariance. Electronic Journal of Statistics 10 (2), 2016, 2287-2311 more… Full text ( DOI )
  • Weihs, Luca; Drton, Mathias; Leung, Dennis: Efficient computation of the Bergsma–Dassios sign covariance. Computational Statistics 31 (1), 2016, 315-328 more… Full text ( DOI )

2015

  • Barber, Rina Foygel; Drton, Mathias: High-dimensional Ising model selection with Bayesian information criteria. Electronic Journal of Statistics 9 (1), 2015, 567-607 more… Full text ( DOI )
  • Drton, Mathias; Lim, Lek-Heng; Wu, Wei Biao: Preface to the Special Issue on Statistics. Linear Algebra and its Applications 473, 2015, 1-2 more… Full text ( DOI )
  • Fox, Christopher J.; Käufl, Andreas; Drton, Mathias: On the causal interpretation of acyclic mixed graphs under multivariate normality. Linear Algebra and its Applications 473, 2015, 93-113 more… Full text ( DOI )
  • Kwok, Heemun; Coult, Jason; Drton, Mathias; Rea, Thomas D.; Sherman, Lawrence: Adaptive rhythm sequencing: A method for dynamic rhythm classification during CPR. Resuscitation 91, 2015, 26-31 more… Full text ( DOI )

2014

  • Finegold, Michael; Drton, Mathias: Robust Bayesian Graphical Modeling Using Dirichlet $t$ -Distributions. Bayesian Analysis 9 (3), 2014, 521-550 more… Full text ( DOI )
  • Finegold, Michael; Drton, Mathias: Rejoinder. Bayesian Analysis 9 (3), 2014, 591-596 more… Full text ( DOI )

2013

  • Foygel, R. Horrell, M., Drton, M., Lafferty, J.D.: Nonparametric Reduced Rank Regression. Advances in Neural Information Processing Systems 25 25, 2013, 1628-1636 more…
  • Harris, Naftali; Drton, Mathias: PC Algorithm for Nonparanormal Graphical Models. Journal of Machine Learning Research 14 (1), 2013, 3365-3383 more… Full text ( DOI )

2012

  • Drton, Mathias (as part of the ‘DREAM5 Consortium’): Wisdom of crowds for robust gene network inference. Nature Methods 9 (9), 2012, 796-804 more… Full text ( DOI )
  • Drton, Mathias (as part of the ‘DREAM5 Consortium’): Wisdom of crowds for robust gene network inference. Nature Methods 9 (8), 2012, 796-804 more… Full text ( DOI )
  • Drton, Mathias; Fox, Chris; Käufl, Andreas: Comments on: Sequences of regressions and their independencies. TEST 21 (2), 2012, 255-261 more… Full text ( DOI )
  • Drton, Mathias; Goia, Aldo: Correction on Moments of minors of Wishart matrices. The Annals of Statistics 40 (2), 2012, 1283-1284 more… Full text ( DOI )
  • Foygel, Rina; Draisma, Jan; Drton, Mathias: Half-trek criterion for generic identifiability of linear structural equation models. The Annals of Statistics 40 (3), 2012, 1682-1713 more… Full text ( DOI )
  • Gross, Elizabeth; Drton, Mathias; Petrović, Sonja: Maximum likelihood degree of variance component models. Electronic Journal of Statistics 6, 2012, 993-1016 more… Full text ( DOI )
  • Kedzierska, A. M.; Drton, M.; Guigo, R.; Casanellas, M.: SPIn: Model Selection for Phylogenetic Mixtures via Linear Invariants. Molecular Biology and Evolution 29 (3), 2012, 929-937 more… Full text ( DOI )

2011

  • Drton, M.; Williams, B.: Quantifying the failure of bootstrap likelihood ratio tests. Biometrika 98 (4), 2011, 919-934 more… Full text ( DOI )
  • Drton, Mathias; Foygel, Rina; Sullivant, Seth: Global identifiability of linear structural equation models. The Annals of Statistics 39 (2), 2011, 865-886 more… Full text ( DOI )
  • Finegold, Michael; Drton, Mathias: Robust graphical modeling of gene networks using classical and alternative t-distributions. The Annals of Applied Statistics 5 (2A), 2011, 1057-1080 more… Full text ( DOI )

2010

  • Drton, Mathias; Klivans, Caroline J.: A geometric interpretation of the characteristic polynomial of reflection arrangements. Proceedings of the American Mathematical Society 138 (08), 2010, 2873-2887 more… Full text ( DOI )
  • Drton, Mathias; Xiao, Han: Finiteness of small factor analysis models. Annals of the Institute of Statistical Mathematics 62 (4), 2010, 775-783 more… Full text ( DOI )
  • Drton, Mathias; Xiao, Han: Smoothness of Gaussian Conditional Independence Models. Algebraic Methods in Statistics and Probability II (Contemporary Mathematics) 516, 2010, 155-177 more… Full text ( DOI )
  • Drton, Mathias; Yu, Josephine: On a Parametrization of Positive Semidefinite Matrices with Zeros. SIAM Journal on Matrix Analysis and Applications 31 (5), 2010, 2665-2680 more… Full text ( DOI )
  • Foygel, R., Drton, M.: Extended Bayesian Information Criteria for Gaussian Graphical Models. Advances in Neural Information Processing Systems 22 (NIPS 2010) 23, 2010, 2020-2028 more…
  • Foygel, Rina; Drton, Mathias: Exact block-wise optimization in group lasso and sparse group lasso for linear regression. Preprint, 2010 more…

2009

  • Drton, M., Eichler, M., Richardson, T.S.: Computing Maximum Likelihood Estimates in Recursive Linear Models with Correlated Errors. Journal of Machine Learning Research 10, 2009, 2329-2348 more…
  • Drton, Mathias: Likelihood ratio tests and singularities. The Annals of Statistics 37 (2), 2009, 979-1012 more… Full text ( DOI )
  • Drton, Mathias: Discrete chain graph models. Bernoulli 15 (3), 2009, 736-753 more… Full text ( DOI )
  • Finegold, Michael A.; Drton, Mathias: Robust graphical modeling with t-distributions. UAI '09 (Proceedings of the Twenty-Fifth Conference on Uncertainty in Artificial Intelligence), 2009, 169–176 more… Full text ( DOI )

2008

  • Drton, M.; Richardson, T.S.: Graphical Methods for Efficient Likelihood Inference in Gaussian Covariance Models. Journal of Machine Learning Research 9, 2008, 893-914 more… Full text (mediaTUM)
  • Drton, Mathias: Multiple solutions to the likelihood equations in the Behrens–Fisher problem. Statistics & Probability Letters 78 (18), 2008, 3288-3293 more… Full text ( DOI )
  • Drton, Mathias: Iterative Conditional Fitting for Discrete Chain Graph Models. In: Brito, Paula (Ed.): COMPSTAT 2008. Physica-Verlag HD, 2008, 93-104 more… Full text ( DOI )
  • Drton, Mathias; Massam, Hélène; Olkin, Ingram: Moments of minors of Wishart matrices. The Annals of Statistics 36 (5), 2008, 2261-2283 more… Full text ( DOI )
  • Drton, Mathias; Perlman, Michael D.: A SINful approach to Gaussian graphical model selection. Journal of Statistical Planning and Inference 138 (4), 2008, 1179-1200 more… Full text ( DOI )
  • Drton, Mathias; Richardson, Thomas S.: Binary models for marginal independence. Journal of the Royal Statistical Society: Series B (Statistical Methodology) 70 (2), 2008, 287-309 more… Full text ( DOI )

2007

  • Beerenwinkel, N.; Drton, M.: A mutagenetic tree hidden Markov model for longitudinal clonal HIV sequence data. Biostatistics 8 (1), 2007, 53-71 more… Full text ( DOI )
  • Chaudhuri, S.; Drton, M.; Richardson, T. S.: Estimation of a covariance matrix with zeros. Biometrika 94 (1), 2007, 199-216 more… Full text ( DOI )
  • Drton, Mathias ; Sullivant, Seth: Algebraic statistical models. Statistica Sinica 17 (4), 2007, 1273-1297 more…
  • Drton, Mathias; Perlman, Michael D.: Multiple Testing and Error Control in Gaussian Graphical Model Selection. Statistical Science 22 (3), 2007, 430-449 more… Full text ( DOI )

2006

  • Drton, Mathias: Algebraic Techniques for Gaussian Models. Proceedings of Prague Stochastics 2006, 2006, 91-90 more…
  • Drton, Mathias: Computing all roots of the likelihood equations of seemingly unrelated regressions. Journal of Symbolic Computation 41 (2), 2006, 245-254 more… Full text ( DOI )
  • Drton, Mathias; Andersson, Steen A.; Perlman, Michael D.: Conditional independence models for seemingly unrelated regressions with incomplete data. Journal of Multivariate Analysis 97 (2), 2006, 385-411 more… Full text ( DOI )
  • Drton, Mathias; Eichler, Michael: Maximum Likelihood Estimation in Gaussian Chain Graph Models under the Alternative Markov Property. Scandinavian Journal of Statistics 33 (2), 2006, 247-257 more… Full text ( DOI )
  • Drton, Mathias; Sturmfels, Bernd; Sullivant, Seth: Algebraic factor analysis: tetrads, pentads and beyond. Probability Theory and Related Fields 138 (3-4), 2006, 463-493 more… Full text ( DOI )
  • Schwingenschlögl, Udo; Drton, Mathias: Seat excess variances of apportionment methods for proportional representation. Statistics & Probability Letters 76 (16), 2006, 1723-1730 more… Full text ( DOI )

2005

  • Beerenwinkel, Niko; Drton, Mathias: Mutagenetic Tree Models – 14. In: Pachter, L.; Sturmfels, B. (Ed.): Algebraic Statistics for Computational Biology. Cambridge University Press, 2005, 278-290 more… Full text ( DOI )
  • Drton, Mathias; Eriksson, Nicholas; Leung, Garmay: Ultra-Conserved Elements in Vertebrate and Fly Genomes – 22. In: Pachter, L.; Sturmfels, B. (Ed.): Algebraic Statistics for Computational Biology. Cambridge University Press, 2005, 387-402 more… Full text ( DOI )
  • Drton, Mathias; Schwingenschlögl, Udo: Asymptotic seat bias formulas. Metrika 62 (1), 2005, 23-31 more… Full text ( DOI )

2004

  • Drton, M.; Perlman, M. D.: Model selection for Gaussian concentration graphs. Biometrika 91 (3), 2004, 591-602 more… Full text ( DOI )
  • Drton, M.; Richardson, T.S.: Multimodality of the likelihood in the bivariate seemingly unrelated regressions model. Biometrika 91 (2), 2004, 383-392 more… Full text ( DOI )
  • Drton, Mathias; Richardson, Thomas S.: Iterative conditional fitting for Gaussian ancestral graph models. Proceedings of the 20th conference on Uncertainty in artificial intelligence (UAI-04), 2004, 130–137 more…
  • Drton, Mathias; Schwingenschlögl, Udo: Surface volumes of rounding polytopes. Linear Algebra and its Applications 378, 2004, 71-91 more… Full text ( DOI )
  • Schwingenschlögl, Udo; Drton, Mathias: Seat allocation distributions and seat biases of stationary apportionment methods for proportional representation. Metrika 60 (2), 2004, 191-202 more… Full text ( DOI )
  • Silkes, JoAnn P.; McNeil, Malcolm R.; Drton, Mathias: Simulation of Aphasic Naming Performance in Non-Brain-Damaged Adults. Journal of Speech, Language, and Hearing Research 47 (3), 2004, 610-623 more… Full text ( DOI )

2003

  • Drton, Mathias; Marzban, Caren; Guttorp, Peter; Schaefer, Joseph T.: A Markov Chain Model of Tornadic Activity. Monthly Weather Review 131 (12), 2003, 2941-2953 more… Full text ( DOI )
  • Drton, Mathias; Richardson, Thomas S.: A New Algorithm for Maximum Likelihood Estimation in Gaussian Graphical Models for Marginal Independence. Proceedings of the 19th Conference Annual Conference on Uncertainty in Artificial Intelligence (UAI-03), 2003, 184-191 more…
  • Schuster, Karsten; Pukelsheim, Friedrich; Drton, Mathias; Draper, Norman R.: Seat biases of apportionment methods for proportional representation. Electoral Studies 22 (4), 2003, 651-676 more… Full text ( DOI )